Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 14, NWS Corpus Christi, TX

May 11, 20214 counties in Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 11, 2021, 7:26 PM CDT for 4 counties in Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 7:26 PM CDT (00:26 UTC)
Expired
May 11, 2021, 8:15 PM CDT
In force
49 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
50.0 mph

Counties Duval County, TX, Jim Wells County, TX, Live Oak County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 95 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 3:41 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2320 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

405 
WUUS54 KCRP 120026
SVRCRP
TXC131-249-297-311-120115-
/O.NEW.KCRP.SV.W.0014.210512T0026Z-210512T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
726 PM CDT Tue May 11 2021

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Northeastern Duval County in south central Texas...
  Southeastern McMullen County in south central Texas...
  Northwestern Jim Wells County in south central Texas...
  Southwestern Live Oak County in south central Texas...

* Until 815 PM CDT.

* At 726 PM CDT, a severe thunderstorm was located near Loma Alta, or
  17 miles northeast of Freer, moving southeast at 15 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will remain over mainly rural areas of
  northeastern Duval, southeastern McMullen, northwestern Jim Wells
  and southwestern Live Oak Counties.

This includes US Highway 59 between mile markers 736 and 762.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Corpus Christi.

&&

LAT...LON 2813 9860 2823 9827 2792 9814 2781 9854
TIME...MOT...LOC 0026Z 330DEG 13KT 2808 9844 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...<50MPH
 
$$

JCP
1 follow-up statement
632 
WWUS54 KCRP 120048
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
748 PM CDT Tue May 11 2021

TXC131-249-297-311-120115-
/O.CON.KCRP.SV.W.0014.000000T0000Z-210512T0115Z/
Duval TX-McMullen TX-Jim Wells TX-Live Oak TX-
748 PM CDT Tue May 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN DUVAL...SOUTHEASTERN MCMULLEN...NORTHWESTERN JIM
WELLS AND SOUTHWESTERN LIVE OAK COUNTIES...

At 748 PM CDT, a severe thunderstorm was located 8 miles east of
Seven Sisters, or 16 miles northeast of Freer, moving southeast at 15
mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
northeastern Duval, southeastern McMullen, northwestern Jim Wells and
southwestern Live Oak Counties.

This includes US Highway 59 between mile markers 736 and 762.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Corpus Christi.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2808 9859 2808 9842 2817 9839 2823 9827
      2792 9814 2781 9854
TIME...MOT...LOC 0048Z 330DEG 13KT 2801 9839 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
 
$$

JCP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:39 PM CDT, 47 minutes earlier.

Area forecast discussion, May 11, 6:39 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
639 PM CDT Tue May 11 2021

.AVIATION...

Scattered to numerous thunderstorms can be expected through the
overnight hours as a slow moving cold front moves into S TX. This
will lead to CIGs and VSBYs varying between LIFR and MVFR
conditions tonight through Wed morning. S TX is under a Severe
Thunderstorm Watch with several warnings already in effect.
Thunderstorm activity is expected to decrease from west to
southeast through Wed morning with lingering showers through early
Wed afternoon. However, models indicate CIGs to continue between
IFR and MVFR levels through much of the day Wed. Strong gusty
winds can be expected with the stronger storms. A weak to moderate north
wind will develop behind the cold front by early Wed morning.

&&

.PREV DISCUSSION... /Issued 419 PM CDT Tue May 11 2021/

SHORT TERM (Tonight through Wednesday Night)...

Severe convection anticipated this evening over at least the
western portions of South Texas, owing to conditions favorable for
supercells/very large hail. Severe Thunderstorm Watch currently
in effect until 03z Wednesday. The deterministic runs predict a
weak upper level disturbance to move eastward across the SRN
Plains/TX during the period and contribute to the slow movement of
the front across the CWA, generally 06z-16z Wednesday. The
combination of copious moisture and the slow moving front will
likely contribute to the transition from a severe to a heavy
rainfall event overnight. After coordinating with surrounding
WFOs, will not issue a FFA for tonight. Based on RAP/NAM output,
conditions will not be ideal for efficient rainfall production
overnight, since these models maintain strong vertical shear,
large CAPE (although weaker than this evening), and only a limited
time period whereby a nearly saturated and warm 0-4km layer will
exist. After frontal passage Wednesday, expect cloudy/cooler
conditions, with elevated convection possible. Lowered maximum
temperatures Wednesday below NBM/SREF mean given expectation of
limited solar radiation. Drier Wednesday night. Ekman forcing
associated with persistent moderate northeast flow Wednesday
night may increase the risk of minor coastal flooding at Bob Hall
Pier 11-12z Thursday, near the time of high tide.

LONG TERM (Thursday through Tuesday)...

Rain chances will come to an end from north to south by Thursday
afternoon, as high pressure settles in the wake of the cold front.
Drier and cooler conditions are expected to persist through Friday
as ridging also dominates aloft. Northeast winds will veer east and
then southeast Friday night as the surface high pressure transitions
eastward. The return flow will allow for a steady increase in
moisture across the region early in the weekend with PWATs rising to
around 2 inches or more by Saturday afternoon. This, in addition to
several passing disturbances ejecting into the area from the mid-
levels, warmer temperatures, higher instability and little to none
convective inhibition may potentially provide the setting for
another round of showers and thunderstorms Saturday and Sunday.
Given this setting pans out, some of these storms could become
strong to severe at times over the weekend. Rain and storm chances
are likely to linger into early next week ahead of the next upper
low/trough moving from the Four Corners region into the Central
Plains.

Cooler and below normal temperatures can be expected Thursday
through Friday, followed by a warming trend over the weekend into
early next week. Highs will range from the upper 70s to near 80 on
Thursday to the mid 80s to upper 90s by Monday. Lows will be in the
60s Thursday night, warming into the 70s over the weekend.

MARINE...

Severe convection possible this evening/early tonight, followed
by a transition to a heavy rainfall event after 06z Wednesday in
advance of/near an approaching front. The front is expected to
move across the Waters Wednesday afternoon. Drier conditions
expected Wednesday night. The combination of increasing MSLP over
the NW Gulf of Mexico, and surface low pressure over the Bay of
Campeche, anticipate moderate northeast flow by Wednesday night.
Rain chances will diminish on Thursday. Moderate northeast flow
behind the front will continue Thursday through Friday. Onshore
flow and increasing moisture beginning Friday night will combine
with a series of upper level disturbances to generate isolated to
scattered showers and thunderstorms Saturday and Sunday.
Intermittent periods of Small Craft Exercise Caution or Advisory
conditions will be possible Thursday through Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    71  76  66  79  66  /  60  60  10  10   0
Victoria          69  74  63  77  61  /  60  50  10  10   0
Laredo            72  74  65  81  66  /  70  60  20  20  10
Alice             70  75  64  81  64  /  70  60  10  10   0
Rockport          71  76  66  80  68  /  60  60  10  10   0
Cotulla           70  73  64  82  65  /  60  40  10  10   0
Kingsville        70  76  65  79  65  /  70  70  10  10   0
Navy Corpus       73  76  69  78  69  /  50  70  20  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TE/81...AVIATION
Hazardous weather outlook, May 11, 6:49 PM CDT, 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
649 PM CDT Tue May 11 2021

TXZ229>234-239>247-342>347-442-443-447-130000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
649 PM CDT Tue May 11 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

A Severe Thunderstorm Watch in effect until 10 pm for LaSalle,
McMullen, Web, Duval, Jim Wells and Live Oak counties.

Scattered to numerous showers and thunderstorms across South
Texas Tonight. A few storms could be severe with large hail and
damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous showers and thunderstorms are expected across
most of South Texas tonight and Wednesday. A few storms could be
severe along with a threat of heavy rainfall.

Scattered showers and thunderstorms will be possible Saturday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ230-235-250-255-270-275-130000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
649 PM CDT Tue May 11 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Scattered to numerous thunderstorms expected late tonight and into
Wednesday morning. Wind gusts to 40 knots or higher are possible
along with hail and dangerous lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous showers and thunderstorms are expected
through Wednesday. A few storms could be severe with gusty winds,
hail and a waterspout possible.

Scattered showers and thunderstorms will be possible Saturday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, May 11, 3:09 PM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
309 PM CDT Tue May 11 2021

TXZ229-230-112045-
McMullen-La Salle-
309 PM CDT Tue May 11 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LA SALLE AND
NORTHWESTERN MCMULLEN COUNTIES...

At 308 PM CDT, strong thunderstorms were clustered near Los Angeles,
or 14 miles east of Cotulla, moving northeast at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Cotulla, Gardendale, Cross, Woodward, Zella, Fowlerton, Millett and
Los Angeles.

This includes Interstate 35 between mile markers 62 and 82.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2864 9840 2826 9901 2840 9939 2852 9940
      2865 9920
TIME...MOT...LOC 2008Z 235DEG 32KT 2851 9902

JCP
Special weather statement, May 11, 3:46 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
346 PM CDT Tue May 11 2021

TXZ229-230-112115-
McMullen-La Salle-
346 PM CDT Tue May 11 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LA SALLE AND
NORTHWESTERN MCMULLEN COUNTIES...

At 345 PM CDT, strong thunderstorms were clustered 8 miles north of
Los Angeles, or 13 miles southeast of Dilley, moving northeast at 25
mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cotulla, Millett, Los Angeles, Gardendale, Woodward and Zella.

This includes Interstate 35 between mile markers 65 and 82.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2864 9856 2830 9915 2852 9940 2864 9940
TIME...MOT...LOC 2045Z 230DEG 22KT 2859 9898

JCP
Special weather statement, May 11, 6:29 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
629 PM CDT Tue May 11 2021

TXZ229-230-239-120000-
McMullen-Webb-La Salle-
629 PM CDT Tue May 11 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WEBB...
SOUTHEASTERN LA SALLE AND SOUTHWESTERN MCMULLEN COUNTIES...

At 629 PM CDT, strong thunderstorms were clustered near Fort Ewell
Site, or 23 miles east of Encinal, moving northeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

This storm will remain over mainly rural areas of northeastern Webb,
southeastern La Salle and southwestern McMullen Counties.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2789 9914 2810 9930 2835 9884 2814 9866
TIME...MOT...LOC 2329Z 233DEG 17KT 2813 9898

JCP
Special weather statement, May 11, 7:05 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
705 PM CDT Tue May 11 2021

TXZ229-239-120045-
Webb-La Salle-
705 PM CDT Tue May 11 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...

At 704 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Encinal to near Callaghan
to 16 miles northwest of Columbia Bridge. Movement was east at 25
mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Encinal, Las Tiendas, Columbia Bridge, Botines, La Esperanza Ranch
Airport and Callaghan.

This includes the following highways...
 Interstate 35 between mile markers 15 and 47.
 US Highway 83 between mile markers 668 and 698.

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2820 9964 2820 9943 2798 9880 2796 9880
      2776 9910 2767 9969 2765 9970 2772 9976
      2774 9980 2778 9982 2776 9984 2779 9985
      2780 9988 2784 9988 2788 9991 2791 9990
      2794 9994 2798 9993 2800 9999 2807 10003
TIME...MOT...LOC 0004Z 284DEG 21KT 2808 9924 2793 9946 2786 9995

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:00 PM CDTTornado WarningCRPDuval, McMullen45 min
May 11, 7:05 PM CDTSpecial Weather StatementCRPWebb40 min
May 11, 7:15 PM CDTSevere Thunderstorm WarningCRPLa Salle, Webb45 min
May 11, 7:19 PM CDTAreal Flood AdvisoryCRPDuval, Live Oak, McMullen3 hr
May 11, 7:38 PM CDTSevere Thunderstorm WarningCRPWebb52 min
May 11, 8:09 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen3 hr
May 11, 8:09 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak51 min
May 11, 8:19 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak41 min
May 11, 8:32 PM CDTTornado WarningCRPDuval28 min
May 11, 8:47 PM CDTSpecial Weather StatementCRPWebb43 min
May 11, 8:52 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, Nueces, San Patricio38 min
May 11, 9:01 PM CDTSpecial Weather StatementCRPDuval44 min
May 11, 9:15 PM CDTSevere Thunderstorm WarningCRPDuval, Webb45 min
May 11, 9:21 PM CDTSevere Thunderstorm WarningCRPDuval39 min
May 11, 9:28 PM CDTSpecial Weather StatementCRPJim Wells47 min
May 11, 9:38 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg, Nueces52 min
May 11, 9:43 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Live Oak, McMullen, San Patricio3 hr
May 11, 9:50 PM CDTSevere Thunderstorm WarningCRPDuval40 min
May 11, 10:13 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg32 min
May 11, 10:14 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Kleberg, Nueces3 hr
May 11, 10:26 PM CDTTornado WarningCRPJim Wells, Kleberg34 min
May 11, 10:31 PM CDTSpecial Weather StatementCRPKleberg, Nueces, San Patricio44 min
May 11, 10:45 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg45 min
May 11, 10:53 PM CDTSpecial Marine WarningCRP2 hr
May 11, 10:55 PM CDTAreal Flood AdvisoryCRPBee, Jim Wells, Live Oak, San Patricio110 min
May 11, 11:06 PM CDTSpecial Weather StatementCRPSan Patricio39 min
May 11, 11:15 PM CDTSpecial Weather StatementCRPKleberg45 min
May 11, 11:25 PM CDTSpecial Marine WarningCRP95 min
May 11, 11:32 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio28 min
May 11, 11:56 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio49 min
May 12, 12:08 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Kleberg, Nueces3 hr
May 12, 12:14 AM CDTSpecial Weather StatementCRPNueces31 min
May 12, 12:21 AM CDTAreal Flood AdvisoryCRPKleberg, Nueces, San Patricio3 hr
May 12, 12:57 AM CDTSpecial Marine WarningCRP93 min
May 12, 12:59 AM CDTSpecial Weather StatementCRPNueces46 min
May 12, 1:00 AM CDTSpecial Marine WarningCRP60 min
May 12, 1:06 AM CDTHigh Wind WarningCRPNueces114 min
May 12, 1:29 AM CDTSpecial Weather StatementCRPNueces31 min
May 12, 1:48 AM CDTSpecial Marine WarningCRP117 min
May 12, 10:38 AM CDTSmall Craft AdvisoryCRP6 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.